MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW HEMODIALYSIS SET: 2-LUMEN 12 FR X 16 CM; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW HEMODIALYSIS SET: 2-LUMEN 12 FR X 16 CM; CATHETER PERCUTANEOUS
Catalog Number CS-12122-F
Medical Device Problem Codes Difficult to Remove (1528); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/13/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that: "(b)(6) 2024, the doctor found the swg difficult to remove from the catheter, finally the doctor remove the swg and catheter together, the swg was found kinked during used on the patient.Involved 1 pc.".
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
(b)(4) the customer provided three photos for analysis; the photos show the guide wire unraveled with evidence of use.The customer returned one, opened hemodialysis kit including a guide wire assembly for analysis.The catheter was not returned.The guide wire was returned separate from the advancer assembly and was unraveled.The components showed evidence of use in the form of dried blood.Visual examination revealed the guide wire was unraveled from the proximal weld and is kinked in several locations along the body.The core wire at the proximal end was deformed and exposed out of the coil wire.Microscopic examination of the guide wire confirmed the core wire was broken adjacent to the proximal weld.The exposed proximal core wire tip was discolored at the point of separation.Both welds were present and appeared full and spherical.Visual inspection of the catheter could not be performed as the catheter was not returned.The major kinks in the guide wire body were measured at 280 mm, 292 mm, and 335 mm from the distal tip.The broken core wire measured 600 mm in length, which is within the specification of the guide wire product drawing; therefore, no pieces of the core wire appear to be missing.The outside diameter of the guide wire measured 0.842 mm, which is within the specification of the guide wire product drawing.Functional inspection of the guide wire could not be performed for this complaint investigation due to the damage to the returned guide wire.A manual tug test confirmed that the distal weld was intact.A device history record review was performed on the guide wire and catheter and no relevant manufacturing issues were identified.The guide wire product drawing was reviewed as part of this complaint investigation.The instructions-for-use (ifu) provided with the kit describes suggested techniques to minimize the likelihood of guide wire damage during use.The instructions caution, "do not apply excessive force in placing or r emoving catheter or guidewire.Excessive force can cause component damage or breakage.If damage is suspected or withdrawal cannot be easily accomplished, radiographic visualization should be obtained and further consultation requested." the report that the guide wire unraveled was confirmed through complaint investigation of the returned sample.The core wire was broken adjacent to the proximal weld.The guide wire met all dimensional requirements during investigation testing.No manufacturing defects were found during this investigation.Arrow guide wires of this size are designed and manufactured to withstand a tensile force of 2.75 pounds force.This internal specification is higher than the bs en iso 11070:2014 standard of 2.2 pounds force for this size wire.The selected insertion site and patient anatomy may present a tortuous path that could contribute to the possibility of guide wire kinking.Guide wire breakage may occur if a force greater than the design specification is applied during removal.Based on these circumstances, unintentional user error likely contributed to this event, however, the probable cause of guide wire and catheter resistance could not be determined based upon the information provided and without the catheter being returned for evaluation.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
It was reported that: " on (b)(6) 2024, the doctor found the swg difficult to remove from the catheter, finally the doctor remove the swg and catheter together, the swg was found kinked during used on the patient.Involved 1 pc.".

Brand Name
ARROW HEMODIALYSIS SET: 2-LUMEN 12 FR X 16 CM
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
azhwan barazenda
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key20001215
Report Number3006425876-2024-00786
Device Sequence Number4877848
Product Code DQY
UDI-Device Identifier00801902100108
UDI-Public(01)00801902100108(11)220818(17)270731(10)71F22H1988(21)
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCS-12122-F
Device Lot Number71F22H1988
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2024
Supplement Date Received by Manufacturer09/04/2024
Initial Report FDA Received Date08/20/2024
Supplement Report FDA Received Date09/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown